Thunderstorm Wind, Cedar
- When
- August 26, 12:48 PM CST
- Where
- Cedar County, 0.55 mi E of Jerico Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.620, -94.010
Several large limbs were reported down.
A storm complex that developed over the Foothills of the Rockies in eastern Wyoming on the afternoon of the 25th charged southeastward into northwest Missouri during the morning of the 26th. A very unstable airmass over the Ozarks invigorated the storm complex as it approached southwest Missouri during the early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A storm complex that developed over the Foothills of the Rockies in eastern Wyoming on the afternoon of the 25th charged southeastward into northwest Missouri during the morning of the 26th. A very unstable airmass over the Ozarks invigorated the storm complex as it approached southwest Missouri during the early afternoon. The storms produced widespread winds over 60 mph over western and central Missouri through the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 11:39 AM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Springfield MO 1239 PM CDT Mon Aug 26 2019 ...MESOSCALE DISCUSSION... Issued at 1224 PM CDT Mon Aug 26 2019 Mother nature throwing a curve ball early this afternoon with a MCS tracking just south of KC now into northern parts of the area. High res models picked up on this to some extent, just not the strength and longevity. However given that the MCS is now moving southeast into a destabilized airmass, the line of storms will likely continue into at least central Missouri. The farther southwest you go into southwest Missouri, closer to SGF, the more uncertain the complex will hold or strengthen given a stronger cap in place with 700mb temps near 12C. Have issued a severe watch through the afternoon, mainly for damaging winds. It is possible that the southern portions of the watch get missed by this activity. The evolution of this early complex will have implications on tonight's severe potential. It is possible that a boundary sets up from this current activity, exactly where is uncertain. The true frontal boundary associated with the upper level wave will approach the area from the west this evening and tonight and will kick off additional storms, however the severity is in question mainly in locations that will be affected by afternoon storms. It does appear that locations that dont get as affected by this afternoon convection will remain unstable enough for strong to severe storms tonight with damaging winds in excess of 70 mph, large hail to the size of tennis balls and tornadoes possible. The most intense storms, possibly in the form of supercells, will occur mainly across far southeast Kansas and western Missouri, with storms likely becoming more linear the further south and east. This is still a very fluid situation and will need to monitor the progress of this system this afternoon and its effects on the thermodynamic environment as well as any left out boundaries. Therefore timing for the storms later tonight are a bit in question however it still looks like storms this tonight will affect southeast Kansas between 6-9pm and the I-44 corridor from 9pm-12am. Locations along the Missouri/Arkansas state line will see the activity from 10pm-1am. && .SHORT TERM...(Today and tonight) Issued at 236 AM CDT Mon Aug 26 2019 Attention certainly on severe weather potential late this afternoon into early tonight. Hot, humid conditions will lead to substantial instability (ML CAPE of 2,000-4,000 J/kg) prior to the arrival of a strong cold front from the NW late this afternoon. Kinematics will also be quite supportive with deep layer shear of 30-40 kts. Initially, discrete cells with potential for supercells will lead to a risk large hail to the size of tennis balls, damaging winds, and tornadoes mainly NW of a line from Lamar to Osceola. As convective mode transitions to linear segments, the threat will transition to generic large hail and damaging winds in excess of 70mph with only an isolated, brief tornado threat. Lowest severe threat is over S-central MO where winds may gust to 60mph with the strongest storms. Although convection will move through rather quickly, very heavy rainfall is possible given intense convection with high PWATs near 2 inches. This may lead to isolated flash flooding. As mentioned above, hot and humid conditions are expected today, with highs in the mid to upper 80s and maximum heat indices of 90 to 100, highest over the west. .LONG TERM...(Tuesday through Sunday) Issued at 236 AM CDT Mon Aug 26 2019 A return to cooler than normal and drier conditions is expected mid-week. More active weather returns late in the week through the weekend as a frontal zone moves into the region and rounds of shortwave energy move through. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1143 AM CDT Mon Aug 26 2019 VFR conditions can be expected until, at least, mid-afternoon across the area terminals. There is some uncertainty, however, regarding a complex of thunderstorms currently across east-central KS. These storms are quickly spreading into southwest Missouri early this afternoon. The expectation is for these storms to bring mid- level clouds into the JLN and SGF terminals shortly after 18z, but for all precipitation to stay north and east of all terminals. Surface winds will generally hold firmly from the south near 10 kts with gusts near 20 kts this afternoon. The main forecasting concern comes between the 00-06z timeframe. The current thought is for a cold front to race across southwest Missouri, bringing heavy showers and thunderstorms, and thus, lowering flight categories into the MVFR range. A few IFR/LIFR ceiling may also be observed with the heaviest of storms. Storms will progressively move eastward/southeastward overnight, with the back edge of stratiform rain clearing all area terminals by 12z. Also with frontal passage, expect winds to veer from the south to the north between now and 12z. Surface high pressure will build into the area Tuesday afternoon, bringing forth an extended return to VFR ceilings. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Burchfield SHORT TERM...Titus LONG TERM...Titus AVIATION...Albano
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1211 PM CDT Mon Aug 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1211 PM CDT Mon Aug 26 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Elevated excessive heat risk. DISCUSSION... A thunderstorm complex just south of Kansas City will likely continue moving southeast into portions of west central and central Missouri through early this afternoon. Damaging winds in excess of 70 mph will be the main risk with this activity. This activity will generally affect locations along the Highway 54 corridor however it could come close to Interstate 44 by afternoon. Additional strong to severe storms will develop later this evening as a strong cold front will move from northwest to southeast through the area. Large hail to the size of tennis balls, damaging winds in excess of 70 mph, and tornadoes are possible. The greatest risk for tornadoes and large hail will be northwest of a line from Lamar to Osceola. Expected timing for this additional round of severe thunderstorms is between 6pm this evening and 1am tonight. Although storms will move through quickly, very heavy rainfall rates are possible that may lead to localized flash flooding. Heat index values will approach 100 degrees over western Missouri and southeast Kansas this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Shower and thunderstorm chances increase by late week and the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for locations along and north of Highway 54, and across the entire area tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
Special Weather Statement
National Weather Service Springfield MO
133 PM CDT Mon Aug 26 2019
MOZ057-058-069>071-081>083-261915-
Dent MO-Maries MO-Camden MO-Phelps MO-Miller MO-Laclede MO-
Pulaski MO-Texas MO-
133 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARIES...NORTHWESTERN DENT...
MILLER...NORTHERN LACLEDE...PULASKI...NORTHWESTERN TEXAS...PHELPS AND
CAMDEN COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickory Hill to near Osage Beach to Macks
Creek. Movement was southeast at 65 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Rolla... Fort Leonard Wood...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Lake of The Ozarks... Waynesville...
Eldon... Osage Beach...
St. Robert... St. James...
Camdenton... Village of Four Seasons...
Richland... Lake Ozark...
Dixon... Belle...
Crocker... Iberia...
Doolittle... Vienna...
This includes Interstate 44 between mile markers 135 and 169, and
between mile markers 171 and 200.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central, south central, southwestern and east central Missouri.
LAT...LON 3843 9241 3834 9240 3832 9224 3834 9220
3829 9219 3829 9167 3827 9164 3816 9164
3815 9153 3792 9152 3773 9165 3751 9211
3787 9286 3789 9286 3789 9292 3796 9306
3815 9272 3843 9260
TIME...MOT...LOC 1832Z 294DEG 55KT 3838 9242 3809 9263 3795 9294
LindenbergThe Springfield radar (KSGF), 69 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
45 thunderstorm wind, 3 flash flood, 2 hail, 1 flood, 1 lightning. Local standard time, as filed.
Several large limbs were reported down.
Multiple limbs were reported down at a residence seven miles east of Lamar. Wind gusts were estimated at 60 mph.
Wind gust was estimated at 60 mph at Mutten Creek Recreation Area along Stockton Lake.
Several trees were uprooted in the Old Farm Estates subdivision.
A large tree was uprooted and laying across a drive way. Report received via social media.
Downed trees and damage to a roof occurred in St. Robert. Numerous power outages were also reported.
A few large limbs were reported down.
Multiple trees were reported down and power lines were damaged. The back of an outbuilding was also blown out.
Several large tree limbs were reported broken.
Minor damage to a home and outbuilding were reported with several trees also uprooted in the Lawrenceburg area. Additionally, a house suffered damage along with multiple outbuildings and numerous trees uprooted eight miles east of Miller on Highway DD.
Sevarl trees were reported down and blocking Highway 133.
Several trees were reported down across Rolla. One tree was on a residence Faulkner Road with minor damage reported.
Winds estimated at 60 miles per hour were reported 5 miles north of Halltown. Numerous branches from 1 to 2 inch were reported down.
Multiple small limbs were reported down and shingles blown off a home. The window of a home was damaged by a windblown door.
A large tree was reported down.
Multiple trees were reported down off of High Street and Elliot Avenue.
Quarter size hail and small limbs down were reported.
Two uprooted trees and wind gusts estimated to 60 mph were reported. Report received via social media pictures.
Numerous trees were reported broken, uprooted and snapped off of Highway 96 near the Interstate 44 exit.
Several trees were uprooted northwest of Billings.
A tree was reported down on a roof causing minor damage.
Several large trees were reported down and a small animal shed was damaged.
Multiple large trees were reported down in a residential yard via social media picture.
A couple farm outbuildings suffered significant roof damage or were severely damaged. Numerous trees in Billings were also reported down. Reports were received via social media pictures.
Multiple trees were downed at a residence in Billings reported by via social media.
A large 3 to 4 inch diameter limb was knocked out of a tree.
Numerous large trees were downed and a few businesses had minor damage.
A National Weather Service storm survey found evidence of 80 to 85 mph winds causing severe damage to a large building at a business, with the damage facing to the south. Several large trees were also uprooted and blown down to the south in the area off of Highway 248/160 east of Reeds Spring.
Heavy damage occurred to several metal outbuildings near Highway 160.
Multiple trees and two power lines were downed off of Reno Springs Road.
A power line and multiple trees were reported down on Keystone Road near Highway 160.
A public report was relayed by a media partner of a tree on a home near Branson at Highway 160 and Highway 248.
Half dollar size hail was reported.
Water was reported over the roadway on Highway 52 between Stover and Cole Camp.
Burris Fork flooded two feet deep over the road at Highway C and Highway E.
Willowcreek Road near Highway D, at Straight Fork, had 10 feet of road washed out as a culvert lifted from flood waters.
Water was ponding on Jefferson Street making it impassable.
A large tree was blown onto a power line.
Numerous reports of wind damage to trees and overhangs on buildings was reported.
Pictures received via social media of multiple trees uprooted in Anderson.
A wind gust of 60 mph was reported.
A large tree was blown over.
Lightning struck a tree at a local residence. The report was received via social media.
A few uprooted trees and a couple of outbuildings with lightweight metal had minor damage. Reports were relayed via social media.
Minor damage occurred to a barn.
Severe thunderstorm wind gusts downed a tree across Highway 5 between Mansfield and Hartville.
Thunderstorm winds damaged electrical lines in northeast Texas County near Licking.
The radio station in Cabool measured a wind gust of 72 mph. Several trees were also reported damaged in town.
Several trees were reported snapped.
Several trees were reported snapped.
Thunderstorm wind gusts downed trees along Highway 101 near the Ozark and Howell County line.
Thunderstorm wind gusts caused tree damage in West Plains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850166, 850167, 850147, 850169, 850171, 850172, 850148, 850173, 850182, 850183, 850185, 850211, 850149, 850213, 850216, 850220, 850014, 850221, 850222, 850223, 850224, 850225, 850226, 850227, 850228, 850229, 850230, 850231, 850232, 850233, 850234, 850235, 850015, 850139, 850140, 850142, 850146, 850236, 850237, 850238, and more.